You are here:

Birth Control/Plan B Effectiveness

Advertisement


Question
Good morning,

Can plan B cause spotting 2 and a half weeks after taking it?!?!???

I took plan B 2 and a half weeks ago 5 hours after sex, now I'm three days late on my period and spotting. Idk if its the beginning of my period because it's super light or if its implantation bleeding or if it is because of plan B? Please help?!?!? Could I possibly be pregnant or is this the plan B throwing my period out of whack?!?!? I'm scared!!!! Andy Ideas???

Answer
It's not unusual to have spotting and a late period after Plan B.  Since you're late on your period, it would be best to do a pregnancy test.  As long as that's negative, I would assume that your spotting and late period are from the Plan B.  It's too late for implantation bleeding, which usually comes about a week after conception (unless you had unprotected sex a week or so ago).  Give things a little time, and your periods will usually get back to normal.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.